Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The Banach-Mazur game and generic existence of solutions to optimization problems

Authors: P. S. Kenderov and J. P. Revalski
Journal: Proc. Amer. Math. Soc. 118 (1993), 911-917
MSC: Primary 49J27; Secondary 90C48, 90D44
MathSciNet review: 1137224
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The existence of a winning strategy in the well-known Banach-Mazur game in a completely regular topological space $ X$ is proved to be equivalent to the generic existence of solutions of optimization problems generated by continuous functions in $ X$.

References [Enhancements On Off] (What's this?)

  • [Ch] G. Choquet, Lectures on analysis, Vol. I, Benjamin, New York and Amsterdam, 1969.
  • [ČK1] M. M. Čoban and P. S. Kenderov, Dense Gâteaux differentiability of the sup-norm in $ C(T)$ and the topological properties of $ T$, C. R. Acad. Bulgare Sci. 38 (1985), 1603-1604. MR 837262 (87h:46070)
  • [ČK2] -, Generic Gâteaux differentiability of convex functionals in $ C(T)$ and the topological properties of $ T$, Math. and Education in Math., Proc. 15th Conf. of the Union of Bulg. Math. (Sunny Beach, April 1985), Publishing House of the Bulgarian Academy of Sciences, pp. 141-149.
  • [ČKR] M. M. Čoban, P. S. Kenderov, and J. P. Revalski, Generic well-posedness of optimization problems in topological spaces, Mathematika 36 (1989), 301-324. MR 1045790 (91c:90119)
  • [De] G. Debs, Strategies gagnantes dans certains jeux topologiques, Fund. Math. 126 (1985), 93-105. MR 817083 (87i:04003)
  • [JaRo] J. E. Jayne and C. A. Rogers, Borel selectors for upper semicontinuous set-valued maps, Acta Math. 155 (1985), 41-79. MR 793237 (87a:28011)
  • [Na] I. Namioka, Radon-Nikodym compact spaces and fragmentability, Mathematika 34 (1987), 258-281. MR 933504 (89i:46021)
  • [Ox] J. C. Oxtoby, The Banach-Mazur game and Banach Category Theorem, Contributions to the Theory of Games, Vol. III, Ann. of Math. Stud., no. 39, Princeton Univ. Press, Princeton, NJ, 1957, pp. 159-163. MR 0093741 (20:264)
  • [Ri] N. K. Ribarska, Internal characterization of fragmentable spaces, Mathematika 34 (1987), 243-257. MR 933503 (89e:54063)
  • [St] C. Stegall, Topological spaces with dense subspaces that are homeomorphic to complete metric space and the classification of $ C(K)$ Banach spaces, Mathematika 34 (1987), 101-107. MR 908845 (88i:46038)
  • [Tel] R. Telgarski, Topological games: On the $ 50$-th anniversary of the Banach-Mazur game, Rocky Mountain J. Math. 17 (1987), 227-276. MR 892457 (88d:54046)
  • [Ti] A. N. Tikhonov, On the stability of the functional optimization problem, U.S.S.R. Comput. Math. and Math. Phys. 6 (1966), 631-634. MR 0198308 (33:6467)
  • [Wh] H. E. White, Jr., Topological spaces that are $ \alpha $-favorable for player with perfect information, Proc. Amer. Math. Soc. 50 (1975), 477-482. MR 0367941 (51:4183)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 49J27, 90C48, 90D44

Retrieve articles in all journals with MSC: 49J27, 90C48, 90D44

Additional Information

Keywords: Banach-Mazur game, winning strategy, generic, optimization problems
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society